Opial type inequalities involving fractional derivatives of two functions and applications. (English) Zbl 1094.26010

Summary: A large variety of very general, but basic \(L_p (1 \leq p \leq \infty)\) form, Opial type inequalities is established involving generalized fractional derivatives of two functions in different orders and powers.
The above rely on a generalization of Taylor’s formula for generalized fractional derivatives [G. A. Anastassiou, Nonlinear Stud. 6, No. 2, 207–230 (1999; Zbl 0945.26019)]. From the developed results derive several other concrete results of special interest. The sharpness of inequalities is established there. Finally, applications of some of these special inequalities are given in establishing uniqueness of solution and in giving upper bounds to solutions of initial value problems involving a very general system of two fractional differential equations. Also, upper bounds to various fractional derivatives of the solutions that are involved in the above systems are presented.


26D10 Inequalities involving derivatives and differential and integral operators
26D15 Inequalities for sums, series and integrals
26A33 Fractional derivatives and integrals
34A12 Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions to ordinary differential equations


Zbl 0945.26019
Full Text: DOI


[1] Opial, Z., Sur une inégalité, Ann. polon. math., 8, 29-32, (1960) · Zbl 0089.27403
[2] Anastassiou, G.A., Opial type inequalities involving fractional derivatives of functions, Nonlinear studies, 6, 2, 207-230, (1999) · Zbl 0945.26019
[3] Canavati, J.A., The Riemann-Liouville integral, Nieuw archief voor wiskunde, 5, 1, 53-75, (1987) · Zbl 0649.46026
[4] Agarwal, R.P.; Pang, P.Y.H., Opial inequalities with applications in differential and difference equations, (1995), Kluwer Academic Amsterdam · Zbl 0821.26015
[5] Anastassiou, G.A., General fractional Opial type inequalities, Acta applicandae mathematicae, 54, 303-317, (1998) · Zbl 0921.26010
[6] ()
[7] Podlubny, I., Fractional differential equations, (1999), Academic Press Singapore · Zbl 0918.34010
[8] Agarwal, R.P., Sharp Opial-type inequalities involving τ-derivatives and their applications, Tôhoku math. J., 47, 567-593, (1995) · Zbl 0843.26009
[9] Agarwal, R.P.; Pang, P.Y.H., Sharp Opial-type inequalities involving higher order derivatives of two functions, Math. nachr., 174, 5-20, (1995) · Zbl 0831.26007
[10] Anastassiou, G.A.; Goldstein, J.A., Fractional Opial type inequalities and fractional differential equations, Result. math., 41, 197-212, (2002) · Zbl 1032.26011
[11] Whittaker, E.T.; Watson, G.N., A course in modern analysis, (1927), Cambridge University Press San Diego, CA · Zbl 0108.26903
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.